MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY II UNI TIBIA BASEPLATE SIZE 2 RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY II UNI TIBIA BASEPLATE SIZE 2 RM/LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71935200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to tibial plateau necrosis.
 
Additional Manufacturer Narrative
Additional info: d4, d10, g7, g9, h2, h3, h4, h6, h10.Results of investigation: it was reported that a revision surgery was performed due to tibial plateau necrosis.The associated journey ii uni tibial base plate, used in treatment, was not returned for evaluation.Therefore, the product analysis could not be performed.The review of manufacturing records was conducted and it did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.The revision operative notes submitted with the adverse event forms were reviewed and unless noted do not contribute to the clinical investigation.Per the documents received, the issue was resolved with a revision to a total knee.No further medical assessment is performed at this time.A review of risk assessment revealed the post-operative issue is previously identified in the possible adverse events.Possible causes could include but not limited to patient medical history, age of patient or traumatic injury.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional info d11.

Brand Name
JOURNEY II UNI TIBIA BASEPLATE SIZE 2 RM/LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9137567
Report Number1020279-2019-03513
Device Sequence Number1825099
Product Code HSX
UDI-Device Identifier00885556578797
UDI-Public00885556578797
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71935200
Device Catalogue Number71935200
Device Lot Number18EAP0094A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
09/05/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date03/31/2020
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART:71422352/ OXINIUM FEMORAL/LOT: 17MM07411; PART:71935218/JOURNEY II INSERT/LOT: 17GAP7860D
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;